Alert archive / Wyoming / High Wind Watches in 2006

High Wind Watch 7, NWS Riverton, WY

October 28, 2006Fremont County, Hot Springs County, Park County, Wyoming

NWS Riverton, WY issued this high wind watch at Oct 28, 2006, 2:42 AM MDT for Fremont County, Hot Springs County, Park County, Wyoming. It took effect at Oct 29, 2006, 2:00 PM MST. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Oct 28, 2006, 2:42 AM MDT (08:42 UTC)
In effect from
Oct 29, 2006, 2:00 PM MST
Expired
Oct 29, 2006, 3:07 PM MST
In force
67 min
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Park County, WY

The radar

The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 8.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-10-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-10-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2892 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 27, 3:06 PM MDT, 11 hours 36 minutes earlier.

Area forecast discussion, Oct 27, 3:06 PM MDT, 11 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT FRI OCT 27 2006

.SHORT TERM...TONIGHT THROUGH MONDAY
DIRTY NORTHWEST FLOW IS KEEPING PLENTY OF MID AND HIGH CLOUDS OVER
THE AREA THIS AFTERNOON WHICH IS HELPING TO HOLD TEMPERATURES DOWN
BELOW WHAT THEY COULD BE...COMBINED WITH BASIN/VALLEY INVERSIONS.
RIDGE AXIS WILL BEGIN TO SHIFT EAST LATER TONIGHT ALLOWING A CLEAR TO
MOSTLY CLEAR SKY FOR SATURDAY ALONG WITH WARMING TEMPERATURES.
BASIN/VALLEY INVERSIONS WILL REMAIN BUT WE SHOULD STILL SEE WARMING
TEMPERATURES IN ALL AREAS. ON SUNDAY...RIDGE AXIS STARTS TO SHIFT
EAST WITH INCREASING WIND ALL AREAS...ESPECIALLY WIND CORRIDOR...
MOUNTAINS AND FOOTHILL AREAS. THIS WIND SHOULD HELP SCOUR OUT OUR
BASIN/VALLEY INVERSIONS AND ALLOW A FEW MORE AREAS TO AT LEAST GET
CLOSE TO THE HIGH TEMPERATURES THAT THE H7 TEMPERATURES WOULD
INDICATE. GFS IS FASTER AND STRONGER WITH THIS SYSTEM AND BASED ON
-38C AIR AT H5 TO OUR N AND NW...WE WILL LEAN TOWARDS THIS IDEA. HAVE
DROPPED HIGHS ON MONDAY BUT NOWHERE NEAR AS COLD AS THE GFS WOULD
INDICATE. NEXT SHIFT CAN JUDGE THE MODEL TRENDS AND SEE HOW MUCH OF
THIS COLD AIR WILL TRULY DROP INTO WYOMING. BOTH THE NAM AND GFS HAVE
H7 TEMPERATURES COLDER THAN -15C MONDAY AFTERNOON ACROSS THE FAR
NORTH. STILL A SMALL CHANCE THAT THIS COULD BE MORE OF A GLANCING
BLOW BUT WITH DEPTH OF COLD AIR TO OUR NORTH AND STRENGTH OF NEW
SYSTEM PASSING EAST OF KAMCHATKA...THE RIDGE IN BETWEEN WILL LIKELY
BE STRONG ENOUGH TO DRIVE THIS COLD AIR SOUTHWARD...EVEN IF ONLY FOR
A COUPLE DAYS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY
MONDAY SYSTEM BEGINNING TO PULL OUT MONDAY NIGHT AND WILL ONLY HAVE
SOME LINGERING LIGHT SNOW ACTIVITY. ZONAL FLOW ON TUESDAY...IS
EXPECTED TO TRANSITION INTO A NORTHWEST FLOW BY THE END OF THE
WEEK...WITH A SLIGHT WARMING TREND BACK TO SEASONAL LEVELS BY
THURSDAY/FRIDAY.  HAVE SIGNIFICANTLY DROPPED TEMPERATURES IN THE
MONDAY THROUGH WEDNESDAY TIMEFRAME...BEHIND THE COLD FRONT ON
MONDAY...BUT NOT AS COOL AS THE 00Z MEX GUIDANCE WOULD SUGGEST...WITH
THE COOLEST TEMPERATURES OF THE SEASON POSSIBLE TUESDAY/WEDNESDAY
MORNING. MAINLY DRY WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY...DUE
TO LIMITED MOISTURE AND NO POTENT SYSTEMS EXPECTED. HAVING SAID
THAT...WEAK DISTURBANCES EMBEDDED IN THE UPPER FLOW WITH SOME JET
DYNAMICS COULD BE ENOUGH TO SQUEEZE OUT SOME PRECIPITATION...BUT WILL
HOLD OFF ON PUTTING ANYTHING IN THE FORECAST UNTIL FUTURE MODEL RUNS
CAN BETTER PIN POINT WHICH DISTURBANCES WILL COINCIDE WITH FAVORABLE
JET DYNAMICS AND/OR SUFFICIENT MOISTURE PROFILE.

&&

RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...WM
Hazardous weather outlook, Oct 27, 3:09 PM MDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
309 PM MDT FRI OCT 27 2006

WYZ001>020-022>030-281100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
309 PM MDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

AN UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG COLD FRONT...IS
EXPECTED TO AFFECT THE AREA...SUNDAY NIGHT THROUGH MONDAY. THIS
WILL BRING A CHANCE OF ACCUMULATING SNOW...ESPECIALLY FOR THE
NORTHERN MOUNTAINS AND YELLOWSTONE NATIONAL PARK...LATE SUNDAY NIGHT
INTO MONDAY. TRAVELERS AND...OR HUNTERS WILL NEED TO KEEP ABREAST ON
THE LATEST INFORMATION ON THIS DEVELOPING STORM SYSTEM. THE MOST
LIKELY AREA FOR A BRIEF PERIOD OF HEAVY SNOW SUNDAY NIGHT WILL AROUND
THE BEARTOOTH MOUNTAINS AND NORTHERN PORTION OF THE BIG HORN
MOUNTAINS FROM AROUND POWDER RIVER PASS NORTHWARD. DEPENDING ON THE
EXACT TRACK OF THIS STORM SYSTEM...3 TO 6 INCHES OF SNOW COULD FALL
SUNDAY NIGHT INTO EARLY MONDAY IN THESE AREAS. IN ADDITION...THE
COLDEST AIR OF THE SEASON WILL BE POSSIBLE BY TUESDAY AND WEDNESDAY
MORNINGS...WITH LOW TEMPERATURES GENERALLY IN THE TEENS...WITH A FEW
AREAS POSSIBLY IN THE SINGLE DIGITS.

SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 3:11 AM MDTHigh Wind WarningRIWFremont, Hot Springs, Park6 hr
Oct 28, 3:17 PM MDTHigh Wind WatchRIWPark10 hr

Nearby

High Wind Watches in Wyoming, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.